Oklahoma, 2007Hail and Damaging Winds in Oklahoma, June 23, 2007
June 23, 2007 · NWS OUN · 5 events in 3 counties and zones
Tropical air remained over much of the southern plains on the 23rd. An upper level low pressure area meandered slowly over southwest Oklahoma, with weak disturbances rotating around the east and north sides.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical air remained over much of the southern plains on the 23rd. An upper level low pressure area meandered slowly over southwest Oklahoma, with weak disturbances rotating around the east and north sides. Several slow moving thunderstorms developed and produced very heavy rain. A few of the thunderstorms also became severe over parts of central Oklahoma with hail up to the size of quarters and brief severe winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 23, 12:40 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 12:40 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CDT SAT JUN 23 2007
.DISCUSSION...
WEAK UPPER TROUGH WILL REMAIN IN FORECAST AREA INTO AT LEAST THE
MID PART OF NEXT WEEK. VERY WEAK FLOW ALOFT WITH AN UPPER RIDGE TO
THE WEST OF THE SOUTHERN PLAINS AND THE ESTABLISHED SUB-TROPICAL
HIGH OFF THE MID-ATLANTIC COAST WILL KEEP A VERY MOIST AIRMASS
OVER OK AND ADJACENT PARTS OF NORTH TX. HIGHER POPS ARE
CONCENTRATED OVER THE CENTRAL AND EASTERN PARTS OF OK AS THE UPPER
TROUGH AXIS WILL PROBABLY REMAIN NEARLY STATIONARY IN THIS
STAGNANT PATTERN. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO
BE HEAVY RAINFALL PRODUCERS AS THEY HAVE BEEN THE LAST SEVERAL
DAYS. IN ADDITION TO A ROUND EACH AFTERNOON...ANY COMPLEX TO THE
NORTH OR WEST DURING THE NIGHT MAY BRING RAIN INTO NORTHERN OR
NORTHWEST OK, BUT THIS IS LESS CERTAIN. POPS CONTINUE EACH DAY
THROUGH NEXT SATURDAY. ALTHOUGH THE UPPER RIDGE IS FORECAST TO
MOVE SLOWLY EAST INTO THE KS-OK-NORTHERN TEXAS REGION,THERE WILL
LIKELY BE AMPLE MOISTURE FOR SHOWERS OR ENHANCED MOISTURE IF THE
GFS SUGGESTION OF A TROPICAL WAVE IN THE GULF MOVES CLOSE TO THE
TX COAST BY LATE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 88 67 86 / 20 30 20 30
HOBART OK 68 89 68 89 / 20 10 10 20
WICHITA FALLS TX 69 89 69 88 / 20 20 20 30
GAGE OK 66 89 66 90 / 20 10 10 20
PONCA CITY OK 68 89 69 87 / 30 40 20 30
DURANT OK 69 87 69 86 / 30 30 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
Hazardous weather outlook, Jun 23, 10:51 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CDT SAT JUN 23 2007
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1151 AM CDT SAT JUN 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.
TIMING...
THE MOST LIKELY TIME FOR ANY SEVERE STORMS WILL BE FROM 2 PM TO 10
PM.
IMPACTS...
HAIL TO THE SIZE OF NICKELS AND 65 MPH WINDS WILL BE THE MAIN
CONCERN WITH ANY SEVERE STORMS. HOWEVER... VERY HEAVY RAINFALL THAT
COULD LEAD TO FLOODING WILL BE A CONCERN WITH ANY THUNDERSTORMS.
DISCUSSION...
SEVERAL MID AND UPPER LEVEL DISTURBANCES ARE ALREADY OVER THE REGION
OR WILL MOVE INTO THE REGION THIS AFTERNOON AND TONIGHT. THESE
DISTURBANCES AND HEATING WILL PROVIDE LIFT FOR ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA THIS AFTERNOON.
SEVERAL OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION HAD MOVED INTO
THE AREA THIS MORNING... WITH ONE LOCATED OVER NORTHERN OKLAHOMA.
THE OTHER BOUNDARY WAS ACROSS PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS. ONE OR BOTH OF THE BOUNDARIES MAY BECOME A
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE TROPICAL
AIRMASS ACROSS THE REGION WILL BE MODERATELY UNSTABLE THIS AFTERNOON
AND EVENING. DESPITE WEAK WIND SHEAR... THE MODERATE INSTABILITY MAY
BE SUFFICIENT FOR A FEW STORMS TO BECOME SEVERE THIS AFTERNOON AND
EVENING. ANY THUNDERSTORM WILL ALSO BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL. EVEN THOUGH SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE OVERNIGHT... THE COVERAGE OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DECREASE WITH THE LOSS OF HEATING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN FROM ANY THUNDERSTORMS WILL CONTINUE TO POSE A RISK
OF FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY DUE TO AN UPPER LEVEL
DISTURBANCE REMAINING OVER THE REGION. THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL BE RELATIVELY LOW DURING THIS PERIOD.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL WHICH MAY LEAD TO FLOODING WILL CONTINUE TO BE A
CONCERN THROUGH NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
MAXWELLIn the hours before
Special weather statement, Jun 23, 2:55 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT SAT JUN 23 2007
OKZ025-026-232145-
LINCOLN OK-OKLAHOMA OK-
355 PM CDT SAT JUN 23 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND OKLAHOMA
COUNTIES.
STRONG THUNDERSTORMS WERE LOCATED FROM NORTHEAST OKLAHOMA CITY...
TO NEAR LUTHER... TO WELLSTON... TO CHANDLER AT 355 PM CDT...MOVING
SOUTHEAST AT 5 MPH. THESE STORMS WILL AFFECT PORTIONS OF INTERSTATE
44 FROM NORTHEAST OKLAHOMA CITY TO NEAR CHANDLER. HEAVY RAINFALL
WILL LIKELY REDUCE VISIBILITIES AND CAUSE PONDING ON AREA ROADWAYS.
SMALL HAIL AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE
STORMS.
Special weather statement, Jun 23, 2:59 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT SAT JUN 23 2007
OKZ030-232145-
POTTAWATOMIE OK-
359 PM CDT SAT JUN 23 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY.
STRONG THUNDERSTORMS WERE LOCATED FROM NEAR PINK... TO TRIBBEY... TO
TROUSDALE AND ASHER AT 359 PM CDT. THE STORMS WERE NEARLY
STATIONARY. HEAVY RAINFALL WILL LIKELY REDUCE VISIBILITIES AND CAUSE
PONDING ON AREA ROADWAYS. IN ADDITION TO THE HEAVY RAINFALL... SMALL
HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.
Special weather statement, Jun 23, 3:13 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT SAT JUN 23 2007
OKZ019-232130-
LOGAN OK-
413 PM CDT SAT JUN 23 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF MERIDIAN AT
413 PM CDT...MOVING SOUTH AT 5 MPH. TORRENTIAL RAINFALL...LEADING TO
MINOR FLOODING OF LOW-LYING AND POORLY DRAINED AREAS...WILL OCCUR.
THE HEAVY RAIN WILL ALSO CREATE SIGNIFICANT REDUCTIONS IN VISIBILITY.
SMALL HAIL AND WINDS AROUND 45 MPH ARE ALSO POSSIBLE.
PEOPLE IN LOGAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 23, 3:45 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT SAT JUN 23 2007
OKZ019-025-026-028>030-232215-
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
MCCLAIN OK-
445 PM CDT SAT JUN 23 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN...
LOGAN...MCCLAIN...OKLAHOMA AND POTTAWATOMIE COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTH OF
SEWARD THROUGH EAST EDMOND AND ARCADIA TO JONES AND HARRAH AT 445 PM
CDT...MOVING SLOWLY SOUTHWEST. SMALL HAIL...WINDS AROUND 50 MPH
AND LOCALLY HEAVY RAINFALL ARE LIKELY.
ANOTHER AREA OF STRONG THUNDERSTORMS EXTENDED FROM JUST SOUTHEAST OF
SLAUGHTERVILLE TO TROUSDALE AND WANETTE. SMALL HAIL AND 40 TO 50 MPH
WINDS ARE POSSIBLE AS THIS STORM MOVES SLOWLY SOUTHWEST.
PEOPLE IN CLEVELAND...LINCOLN...LOGAN...MCCLAIN...OKLAHOMA AND
POTTAWATOMIE COUNTIES...INCLUDING THE CITIES OF EDMOND...MIDWEST
CITY...AND NORTHWEST OKLAHOMA CITY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 23, 4:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT JUN 23 2007
OKZ025-029-232300-
OKLAHOMA OK-CLEVELAND OK-
521 PM CDT SAT JUN 23 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA
COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM THE WEST SIDE OF
EDMOND THROUGH NORTHEAST OKLAHOMA CITY TO SPENCER AND MIDWEST CITY
TO SOUTHEASTERN OKLAHOMA CITY AT 521 PM CDT. THE STORMS WERE MOVING
SLOWLY SOUTHEAST. SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.
Special weather statement, Jun 23, 4:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT JUN 23 2007
OKZ025-029-232300-
OKLAHOMA OK-CLEVELAND OK-
521 PM CDT SAT JUN 23 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA
COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM THE WEST SIDE OF
EDMOND THROUGH NORTHEAST OKLAHOMA CITY TO SPENCER AND MIDWEST CITY
TO SOUTHEASTERN OKLAHOMA CITY AT 521 PM CDT. THE STORMS WERE MOVING
SLOWLY SOUTHWEST. SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.
Thunderstorm Wind, Cleveland
- When
- June 23, 4:45 PM CST
- Where
- Cleveland County, 3 mi NW of Moore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.361, -97.538
A 14-inch diameter tree was blown over near 89th and Wester. Monetary damages were estimated.
Hail, Canadian
- When
- June 23, 5:00 PM CST
- Where
- Canadian County, Mustang
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.380, -97.720
Hail, Canadian
- When
- June 23, 5:04 PM CST
- Where
- Canadian County, Mustang
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.380, -97.720
The hail was reported on the west side of Mustang.
Hail, Blaine
- When
- June 23, 5:49 PM CST
- Where
- Blaine County, Roman Nose St Park
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.930, -98.430
Thunderstorm Wind, Blaine
- When
- June 23, 7:00 PM CST
- Where
- Blaine County, 6 mi SSE of Canton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.990, -98.539
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, June 23, 20071 death · 1 event
- Flash Flooding in Oklahoma, June 23, 2007$63,000 · 9 events
- Wildfire in California, June 23, 2007$75,000 · 1 event
- Lightning Strike in Missouri, June 23, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 23, 2007$54,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 23, 2007$28,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Missouri, June 23, 2007$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Indiana, June 23, 2007$16,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kentucky, June 23, 2007$10,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 23, 20071 in hail · 6 events
- Hail and Damaging Wind in New Mexico, June 23, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Kansas, June 23, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44306, 44297, 44299, 44300, 44305.